Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Getting migraines and spasm. Feels like blood vessels are constricting and releasing with pain. Should I be worried?

User rating for this question
Answered by
Practicing since : 2001
Answered : 11732 Questions
I've been getting migraines once per month for about 2 years. They last about a day and no meds I have work (only OTC pain meds). About a week ago, I had another migraine (I believe it was triggered by lack of caffeine, as I drink coffee daily) and now, while the pain is gone, I'm having what feels like minor spasms in the area where I get the migraine pain. It feels like the blood vessels are constricting and releasing, and there's mild pain for very short periods of time. It's been doing this since the migraine stopped. Should I be worried and go into see someone right away? I don't have any other symptoms going on, but I don't understand why it's doing this.
Posted Tue, 9 Jul 2013 in General Health
Answered by Dr. Rakhi Tayal 1 hour later
Thanks for posting your query.
The minor spasms that you are feeling is likely to be a milder form of migraine that has persisted after the attack is over. This is not a worrisome finding and the symptoms are likely to subside on their own in next few days.
For such symptoms, try these lifestyle modifications:

1) Go to sleep and wake up at the same time each day. Do not skip any meals and since the headaches worsen after eating food with white flour, avoid taking it in diet.

2) Exercise regularly (daily if possible) and limit stress through regular exercise and relaxation techniques. Yoga and meditation will also help.

3) Avoid bright or flashing lights and wear sunglasses if sunlight is a trigger.

4) Identify and avoid foods that trigger the symptoms by keeping a headache and food diary and limit caffeine consumption to less than two caffeine-containing beverages a day.

5) You can also try over the counter pain killers like aspirin or acetaminophen. If still the symptoms persist, then please consult a physician for specific anti-migraine therapy (triptophans and ergot preparations).

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor